| Catalog Number |
332081 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/16/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
Event or Problem Description
As reported by the user facility: detailed inquiry description: tip of blue sq (believed to be 25g) broken during attempted removal.No injury reported.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used partial needle without packaging was returned for evaluation.Visual evaluation of the sample showed a broken 1-1/2" needle inside a needle foam block.The used needle was damaged, bent, and broken in half.The remainder was not returned.Although the needle was broken, since it had been opened and used in a procedure, it is not confirmed to be the result of any manufacturing process.Per the manufacturer's investigation, this reported defect is not likely to have happened during the manufacturing process.It is believed to happen during application.The user will be referred to the ifu which states, precaution: advancing the catheter more than 5 cm past the needle tip may increase the likelihood of kinking or knotting.Caution: do not withdraw the catheter through the epidural needle due to the possibility of shearing or kinking the catheter.When removing the catheter, excessive force should never be applied.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.The actual defective device is a valuable tool in investigating the cause of this incident.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.